Indiana, 2015Flash Flood in Indiana, July 2, 2015
July 2, 2015 · NWS IND · 1 event in 1 county or zone
July began on a dry note for much of Indiana north of Indianapolis. Locally heavy rains of 1 to more than 4 inches fell in southern Indiana from late on June 30th through July 3rd.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- $2,000
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
July began on a dry note for much of Indiana north of Indianapolis. Locally heavy rains of 1 to more than 4 inches fell in southern Indiana from late on June 30th through July 3rd. Flash flooding occurred across portions of Martin County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jul 2, 12:15 AM EST, 6 minutes earlier.
Area forecast discussion, Jul 2, 12:15 AM EST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
115 AM EDT THU JUL 2 2015
.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.
&&
.SYNOPSIS...
ISSUED AT 305 PM EDT WED JUL 1 2015
INDIANA WILL STAY WEDGED BEHIND HIGH PRESSURE TO THE NORTH AND LOW
PRESSURE TO THE SOUTH INTO FRIDAY. NEXT...HIGH PRESSURE WILL TAKE
CONTROL OF OUR WEATHER AS IT BUILDS TO COVER ALMOST ALL OF THE
UNITED STATES EAST OF THE MISSISSIPPI.
TUESDAY THINGS SHOULD CHANGE AGAIN. A COLD FRONT COMING FROM THE
WEST IS SHOULD CROSS THE HOOSIER STATE. ON WEDNESDAY ANOTHER HIGH
PRESSURE SYSTEM IS FORECAST TO ARRIVE OVER INDIANA.
&&
.NEAR TERM /OVERNIGHT/...
ISSUED AT 1022 PM EDT WED JUL 1 2015
CONVECTION HAS EXPANDED THIS EVENING ACROSS THE LOWER WABASH
VALLEY IN VICINITY OF THE NEARLY STATIONARY FRONTAL BOUNDARY OVER
SOUTHERN INDIANA. SLOW MOVING STORMS HAVE BEEN SUBSEVERE...BUT
PRODUCING HEAVY RAINFALL AND HAVE SEEN 2 TO 3 INCH TOTALS
ESTIMATED FROM RADAR OVER KNOX COUNTY. DRY CONDITIONS WITH MAINLY
CLOUDY SKIES PERSISTED ELSEWHERE. 02Z TEMPS RANGED FROM THE MID
60S FAR NORTH TO LOWER 70S SOUTH.
ONLY MINOR ADJUSTMENTS NEEDED FOR THE EVENING UPDATE FOCUSING ON
THE CONVECTIVE POTENTIAL FOR THE OVERNIGHT. STORMS HAVE BEEN
DEVELOPING FROM THE MISSOURI VALLEY EAST INTO SOUTHERN INDIANA
NEAR THE FRONT AND ALONG THE THETA-E AND INSTABILITY AXES. THE
FRONT WILL LIKELY MOVE LITTLE OVERNIGHT AS INSTABILITY GRADUALLY
DIMINISHES. PERSISTENT LOW LEVEL JET POINTED TOWARDS THE LOWER
OHIO VALLEY SHOULD ENABLE CONVECTION TO CONTINUE OVER SOUTHERN
COUNTIES FOR MUCH OF THE NIGHT WITH MOST WIDESPREAD COVERAGE OVER
THE LOWER WABASH VALLEY. WILL FOCUS HIGHEST POPS HERE...DROPPING
TO LOW CHANCE ALONG THE I-70 CORRIDOR. REMOVED ALL MENTION OF
PRECIP NORTHEAST OF A LAFAYETTE-NOBLESVILLE-NEW CASTLE LINE. COULD
SEE A VERY LIGHT SHOWER...BUT CHANCES TOO LOW TO INCLUDE AT THIS
POINT. MAIN CONCERN WITH STORMS OVERNIGHT WILL BE HEAVY RAINFALL
AND LOCALIZED FLOODING...ESPECIALLY IF STORMS START MOVING OVER
THE SAME AREAS FOR EXTENDED PERIODS.
OVERNIGHT TEMPS WILL RANGE FROM THE MID/UPPER 50S NORTH TO MID 60S
SOUTH. ZONE AND GRID UPDATES OUT.
&&
.SHORT TERM /THURSDAY THROUGH SATURDAY/...
ISSUED AT 305 PM EDT WED JUL 1 2015
RAIN CHANCES REMAIN THE MAIN PROBLEM.
THE MAV POPS ARE LIKELY TO BE THE BEST THURSDAY. THEY LOOK BEST
TONIGHT...AS DISCUSSED ABOVE. CONSIDERING THE TIMING OF
PRECIPITATION GOOD POPS FOR TONIGHT SHOULD BE GOOD POPS TOMORROW.
STARTING THURSDAY THE MODELS FINALLY CONVERGE ON HANDLING THE TROUGH
SO IMPORTANT TO INDIANA LATELY. THIS SUPPORTS DRYING WITH HIGH
PRESSURE AND LOWER DEWPOINTS BUILDING IN.
THE DRYING IS GOING TO BE SLOW. ALL THE MODELS KEEP ENOUGH MOISTURE
FOR DIURNAL CONVECTION INTO FRIDAY. AFTER THAT THE GFS/MAV KILLS
ALMOST ANY RAIN. THIS SHOULD BE CORRECT. THE GFS TENDS TO
PROGRESSIVELY IMPROVE OVER THE NAM WITH TIME.
FOR TEMPERATURES...CONSIDERING BASIC THERMAL FIELDS...THE GRADUAL
DRYING...AND RECENT BIASES... A COUPLE OF DEGREES WILL BE ADDED
TO THE MAV MAXIMUMS AND SUBTRACTED FROM THE MAV MINIMUMS.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
ISSUED AT 212 PM EDT WED JUL 1 2015
SATURDAY EVENING SHOULD BE DRY FOR CENTRAL INDIANA WITH TEMPERATURES
AND HUMIDITY SLIGHTLY BELOW THE NORM FOR 4TH OF JULY.
MODELS ARE FAIRLY SIMILAR AND WILL USE A BLENDED SOLUTION WITH
SLIGHTLY WARMER TEMPS THAN THIS WEEK. THE PERIOD WILL BE DRY TO
START AS MAIN SURFACE BOUNDARY FOCUSING CONVECTION WILL BE SOUTH OF
THE FORECAST AREA. EXCEPTION ON DRYNESS WILL BE OUR SOUTHERN
COUNTIES THAT WILL BE CLOSE ENOUGH TO THE BOUNDARY FOR A CONTINUED
CHANCE OF SCATTERED MAINLY DIURNAL CONVECTION THROUGH THE HOLIDAY
WEEKEND.
MODELS AGREE IN BRINGING A DISTINCT TROUGH AND SURFACE FRONT TO
INDIANA MONDAY NIGHT AND TUESDAY WHICH WILL BE REFLECTED BY
INCREASING POPS STARTING MONDAY AND HIGHEST CHANCES FOR ORGANIZED
PRECIPITATION AND BEST CHANCE FOR SEVERE WEATHER IN THE COMING WEEK.
PROGRESSIVE TROUGH WILL SWEEP ON THROUGH AND DROP THE FRONTAL
BOUNDARY SOUTH OF THE OHIO RIVER BY MIDWEEK RESULTING IN SLIGHTLY
COOLER AND LESS HUMID WEATHER STARTING WEDNESDAY.
&&
.AVIATION /DISCUSSION FOR THE 020600Z TAFS/...
ISSUED AT 114 AM EDT THU JUL 2 2015
MVFR CONDITIONS LIKELY TO DEVELOP IN SOME FORM LATER TONIGHT AT
HUF/BMG...PERHAPS AT IND. LAF LIKELY TO REMAIN VFR.
SOME SHOWERS IMPACTED HUF/BMG EARLIER THIS EVENING AND MORE ACTIVITY
ONGOING NEARBY. EXPECT THAT DEVELOPMENT OF MVFR CONDITIONS IN
PROXIMITY TO LINGERING STATIONARY BOUNDARY WILL OCCUR LATER TONIGHT
AND PERSIST INTO THE MORNING HOURS. GUIDANCE SUGGESTS SOME MVFR
CEILINGS AT IND BUT THIS IS MORE UNCERTAIN FURTHER FROM THE BOUNDARY.
WINDS THROUGH THE PERIOD WILL BE LESS THAN 10KT AND VARIABLE AT
TIMES.
STORMS MAY BE A THREAT TOMORROW AFTERNOON BUT TOO UNCERTAIN FOR
INCLUSION AT THIS TIME.
&&
.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...JK
NEAR TERM...RYAN
SHORT TERM...JK
LONG TERM...TUCEK
AVIATION...NIELD
VISIT US AT HTTP://WWW.WEATHER.GOV/IND
FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSINDIANAPOLIS
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jul 1, 9:04 PM EST, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1004 PM EDT WED JUL 1 2015
INZ028-035>037-043>047-051>056-060>065-067>072-021000-
WARREN-FOUNTAIN-MONTGOMERY-BOONE-VERMILLION-PARKE-PUTNAM-
HENDRICKS-MARION-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-SULLIVAN-
GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-
LAWRENCE-JACKSON-JENNINGS-
1004 PM EDT WED JUL 1 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TONIGHT.
OUTLOOK: THUNDERSTORMS POSSIBLE...ESPECIALLY ACROSS SOUTHERN
PORTIONS OF CENTRAL INDIANA. SEVERE STORMS ARE NOT EXPECTED.
HAZARDS: GUSTY WINDS...HEAVY RAIN...LIGHTNING. FLOODING ALONG
SOME STREAMS AND RIVERS.
TIMING: STORMS THROUGH THE NIGHT. FLOODING IS ONGOING.
DISCUSSION: A NEARLY STATIONARY FRONT ACROSS SOUTHERN INDIANA WILL
KEEP CHANCES FOR SHOWERS AND THUNDERSTORMS AROUND. FLOODING WILL
CONTINUE ACROSS THE AREA FROM RECENT EXCESSIVE RAINFALL. FOR
INFORMATION ON RIVER FLOODING PLEASE SEE THE LATEST HYDROLOGIC
STATEMENT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
OUTLOOK: RIVER FLOODING WILL CONTINUE ALONG MANY AREA RIVERS.
THERE WILL BE CHANCES FOR THUNDERSTORMS ACROSS MOST OF CENTRAL
INDIANA THROUGH EARLY NEXT WEEK. WIDESPREAD SEVERE WEATHER IS
NOT EXPECTED...HOWEVER LIGHTNING AND HEAVY RAINFALL ARE THREATS
FROM ANY THUNDERSTORM.
DISCUSSION: SIGNIFICANT RIVER FLOODING WILL CONTINUE ALONG MANY
AREA RIVERS THROUGH THE WEEK. SEE THE LATEST HYDROLOGIC STATEMENT
FOR DETAILS. A MEANDERING FRONT ALONG WITH A SERIES OF UPPER
WAVES WILL KEEP CHANCES FOR THUNDERSTORMS IN THE FORECAST INTO
EARLY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
INZ021-029>031-038>042-048-049-057-021000-
CARROLL-TIPPECANOE-CLINTON-HOWARD-TIPTON-HAMILTON-MADISON-
DELAWARE-RANDOLPH-HANCOCK-HENRY-RUSH-
1004 PM EDT WED JUL 1 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TONIGHT.
OUTLOOK: MAINLY DRY WEATHER EXPECTED OVERNIGHT.
HAZARDS: FLOODING ALONG SOME STREAMS AND RIVERS.
TIMING: FLOODING ONGOING.
DISCUSSION: A NEARLY STATIONARY FRONT ACROSS SOUTHERN INDIANA WILL
KEEP CHANCES FOR SHOWERS AND THUNDERSTORMS MAINLY SOUTH OF
INTERSTATE 70 OVERNIGHT. FLOODING WILL CONTINUE ACROSS THE AREA
FROM RECENT EXCESSIVE RAINFALL. FOR INFORMATION ON RIVER FLOODING
PLEASE SEE THE LATEST HYDROLOGIC STATEMENT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
OUTLOOK: RIVER FLOODING WILL CONTINUE ALONG MANY AREA RIVERS.
THERE WILL BE CHANCES FOR THUNDERSTORMS ACROSS MOST OF CENTRAL
INDIANA THROUGH EARLY NEXT WEEK. WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED...HOWEVER LIGHTNING AND HEAVY RAINFALL ARE THREATS FROM
ANY THUNDERSTORM.
DISCUSSION: SIGNIFICANT RIVER FLOODING WILL CONTINUE ALONG MANY
AREA RIVERS THROUGH THE WEEK. SEE THE LATEST HYDROLOGIC STATEMENT
FOR DETAILS. A MEANDERING FRONT ALONG WITH A SERIES OF UPPER
WAVES WILL KEEP CHANCES FOR THUNDERSTORMS IN THE FORECAST THROUGH
THE HOLIDAY WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
RYAN
In the hours before
Special weather statement, Jul 1, 8:26 PM EST, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
926 PM EDT WED JUL 1 2015
INZ067-020215-
KNOX-
926 PM EDT WED JUL 1 2015
...STRONG THUNDERSTORM ADVISORY FOR SOUTHERN KNOX COUNTY UNTIL 1015
PM EDT...
AT 923 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR VINCENNES...MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
DECKER...
MONROE CITY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3850 8753 3860 8763 3866 8761 3869 8753
3877 8751 3859 8726 3858 8724 3854 8723
3850 8730 3854 8735 3851 8738 3854 8740
3852 8741 3853 8746 3849 8749
TIME...MOT...LOC 0126Z 318DEG 17KT 3866 8754
RYANFlash Flood, Martin
- When
- July 2, 12:21 AM EST to 5:00 AM EST
- Where
- Martin County, 1.04 mi SSE of Whitfield
- Cause
- Heavy Rain
- Property damage
- $1,000
- Crop damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 38.605, -86.916
Water was reported across several roads in southern Martin County, including portions of Route 231, due to heavy thunderstorm rainfall.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Tennessee, July 2 to 3, 20151 death · $3.0 million · EF0 · 17 events
- Damaging Winds and Lightning Strike in Georgia, July 2 to 5, 2015$123,000 · 55 kt wind · 30 events
- Hail and Damaging Winds in South Carolina, July 2, 2015$83,000 · 55 kt wind · 20 events
- Damaging Winds in Georgia, July 2, 2015$51,000 · 55 kt wind · 4 events
- Damaging Winds in Oklahoma, July 2, 2015$40,000 · 65 kt wind · 3 events
- Flash Flooding and Hail in New Mexico, July 2, 2015$26,000 · 0.75 in hail · 3 events
- Flash Flooding and Damaging Wind in Oklahoma, July 2 to 3, 2015$20,000 · 56 kt wind · 7 events
- Flash Flooding and Flooding in Kentucky, July 2 to 6, 201552 kt wind · 21 events
- Damaging Winds in Florida, July 2 to 5, 2015$12,000 · 56 kt wind · 17 events
- Damaging Winds in South Carolina, July 2, 201560 kt wind · 20 events
- Hail and Damaging Winds in Alabama, July 2 to 5, 2015$8,000 · 1 in hail · 15 events
- Damaging Winds in Georgia, July 2, 201560 kt wind · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 597341.